Psychiatry and Clinical Psychopharmacology
Case Report

Aripiprozole-induced diplopia: a case report

1.

Dicle University, Faculty of Medicine, Diyarbakir-Turkey

2.

Selcuk University School of Medicine, Department of Psychiatry, Konya - Turkey

3.

Balikligol State Hospital Department of Ophthalmology, Sanliurfa - Turkey

4.

Dicle University School of Medicine, Department of Psychiatry, Diyarbakir - Turkey

Psychiatry and Clinical Psychopharmacology 2013; 23: 353-356
DOI: 10.5455/bcp.20130303114826
Read: 748 Downloads: 458 Published: 22 February 2021

Diplopia is a condition that involves seeing double and impairs quality of life. Acute diplopia can be seen with some general medical drugs and psychotropic drugs. Aripiprazole is a new atypical antipsychotic agent; it has partial agonist activity at D2 and 5-HT1A receptors and antagonist activity at 5-HT2A receptors. This paper reports development of diplopia, a rare adverse effect of psychotropic drugs, in a 24 year old patient with schizophreniform disorder following use of oral aripiprazole. Clinicians should keep in mind that diplopia may occur with aripiprazole treatment.


Aripiprozole bağlı diplopi: Bir olgu sunumu

Diplopi çift görme olarak tanımlanan ve yaşam kalitesini bozan bir durumdur. Akut diplopi bazı genel tıbbi ilaçlar ve psikotrop ilaç kullanımında görülmektedir. Aripiprazol D2 ve 5-HT1A reseptörlerine parsiyel agonist ve 5-HT2A reseptörlerine antagonist aktivite gösteren atipik antipsikotik ajandır. Bu yazıda şizofreniform bozukluk tanısıyla takip edilen 24 yaşındaki bir hastada, oral aripiprazol kullanımını takiben ortaya çıkan, diplopi olgusu bildirilmektedir. Klinisyenler aripiprazol tedavisiyle diplopi ortaya çıkabileceğini akılda tutmalıdırlar.

Files
EISSN 2475-0581